Foods not to Take while in Antibiotics

 

Our body has the capacity of healing itself , when it cannot produce enough antibodies we are in need to provide external antibiotics. While taking such antibiotics we should be careful about what you eat. Food has quite a severe impact on the effectiveness on medicines. In fact, food interacts with antibiotics in three ways; it blocks the absorption of the drugs, slows down the rate at which the drug is absorbed or interferes with the way your body breaks down the drug.

Here are some foods you should avoid while you’re on antibiotics, in order to make the medicines more effective so that you get better faster:

1.Acidic foods and drinks

Highly acidic foods such as carbonated beverages, citrus juices, chocolate and tomato-based products like ketchup can interfere with your body’s ability to absorb medications. The worst offender is grapefruit juice and other grapefruit products, which has a long list of medications it interferes with, including antibiotics,

2.Dairy products, except yoghurt

The calcium in dairy products blocks the absorption of antibiotics. Yoghurt is the only milk product you should eat while taking these medicines, because it contains probiotics that encourage the growth of good bacteria in your gut, thereby helping your body recover from the assault of the antibiotics and heal faster. Probiotics also help prevent diarrhoea, which is a common side effect of antibiotics.

3.Calcium and iron supplements 

Like calcium, iron also interferes with the absorption of the medication. If you’re on antibiotics, try to wait at least three hours before you take your supplement pill.

4.High-fibre foods 

High-fiber foods, such as lentils, beans, raspberries and whole grains, slow the rate at which your stomach empties. This is a good thing when you’re trying to eat less and lose weight, but not good when you’re taking antibiotics — it also slows down the rate of the medication’s absorption into your bloodstream.

5.Alcohol

Alcohol doesn’t actually interfere with the effect of the antibiotics, but it could cause side effects like gastrointestinal problems and dizziness. It is best avoided until you have fully recovered.

Close

Pin It on Pinterest

Shares